Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Taking anti-depression medicine for crying. No effect. Have anxiety attacks. Treatment?

hi, I have been having uncontrolable crying now for almost a year, they have put me on so many anti depression medicine and seem to help for a week or two, then i am right back to crying and cannot quit. The doctor is now saying he does not know what else to do for he has tried everything, i think I am going crazy for having anxiety attacks now also plus crying all the time, please help
Asked On : Fri, 8 Mar 2013
Answers:  2 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
dear cjaneie,
from the limited information given by you,it is very difficult to reach a definite conclusion,but I suppose you are suffering from depression and anxiety symptoms.And it is not known what antidepressants you have taken,what were their doses and how long you had taken them.
What i can say at this point is that if u take the correct drug at the optimal dose,for a sufficiently long period(for most newer antidepressants, this period varies from days to few weeks) they will definitely have an effect.In addition you may require education about your illness,and psychosocial support.
Answered: Fri, 8 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand hat you have been through a difficult time in the last one year. In cases, where medication don't seem to have the desired effectiveness, it is important to re-evaluate the diagnosis. You have not mentioned any other depressive symptoms other than crying and just a symptom of crying alone doesn't amount to depression.

So, it is important to have a detailed evaluation (which will include a comprehensive history and a mental status examination) to figure out the probable psychological causes for your crying. You also say that you have 'anxiety attacks', which also need further assessment. Further treatment should be targetted according to the cause of your problems. I also think that you will benefit from psychological therapies like CBT. So, please consult a psychiatrist for a detailed evaluation and further treatment options.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 9 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor